Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 236, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 31, 2013, 5:04 PM PDT for San Bernardino County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 5:04 PM PDT (00:04 UTC)
- Expired
- Aug 31, 2013, 7:00 PM PDT
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 173 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WGUS55 KVEF 010004
FFWVEF
CAC071-010200-
/O.NEW.KVEF.FF.W.0236.130901T0004Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 PM PDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN
CALIFORNIA...
* UNTIL 700 PM PDT.
* AT 500 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES WEST OF BIG RIVER...OR
11 MILES WEST OF PARKER...MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
EARP...
BIG RIVER...
STATE ROUTE 62 BETWEEN VIDAL JUNCTION AND PARKER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3430 11459 3431 11439 3416 11428 3413 11432
3407 11444 3407 11453
$$
JA2 follow-up statements
755
WGUS75 KVEF 010107
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
607 PM PDT SAT AUG 31 2013
CAC071-010200-
/O.CON.KVEF.FF.W.0236.000000T0000Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
607 PM PDT SAT AUG 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY...
AT 601 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAD ENDED NEAR STATE ROUTE 62 BETWEEN VIDAL JUNCTION AND
PARKER. HOWEVER...RUNOFF FROM THE EARIER RAIN ESTIMATED AMOUNTS OVER
1 INCH WILL FLOW ACROSS STATE ROUTE 62 THROUGH AT LEAST 7 PM.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3430 11459 3431 11439 3416 11428 3413 11432
3407 11444 3407 11453
$$
JA579
WGUS75 KVEF 010156
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT SAT AUG 31 2013
CAC071-010205-
/O.EXP.KVEF.FF.W.0236.000000T0000Z-130901T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
656 PM PDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR EXTREME
SOUTHEASTERN SAN BERNARDINO COUNTY...
HEAVY RAIN ENDED OVER STATE ROUTE 62 BETWEEN VIDAL JUNCTION AND
PARKER BEFORE 6 PM AND ANY FLOODING WILL CONTINUE TO RECEDE. THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE.
LAT...LON 3430 11459 3431 11439 3416 11428 3413 11432
3407 11444 3407 11453
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:48 PM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 31, 2:48 PM PDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 PM PDT SAT AUG 31 2013
.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF
THE AREA THROUGH SUNDAY BEFORE DRYING TAKES PLACES FROM THE WEST.
THIS WILL ALLOW FOR THUNDERSTORMS TO FORM MAINLY IN THE AFTERNOON
AND EVENING AGAIN ON SUNDAY. THE DRYING WILL THEN KEEP THUNDERSTORM
CHANCES MAINLY OVER LINCOLN...CLARK...AND MOHAVE COUNTIES THROUGH
MUCH OF NEXT WEEK. TEMPERATURES WILL BE GENERALLY BELOW NORMAL...BUT
WARM TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...VERY MOIST AIRMASS
REMAINS OVER THE CWA THIS AFTERNOON WITH THE KLAS MORNING SOUNDING
SHOWING 1.88 INCHES OF PWAT AND CURRENT SPC MESO ANALYSIS SHOWING
OVER 2 INCHES ACROSS THE SOUTHERN PORTION OF THE CWA. THIS COMBINED
WITH THE DAYTIME HEATING AND MID LEVEL RIPPLE IS ALLOWING FOR
THUNDERSTORMS TO FORM OVER MUCH OF THE REGION THIS AFTERNOON. AS THE
RIPPLE SHIFTS TO THE NORTH TONIGHT/DECREASE HEATING...LOOK FOR
DECREASING ACTIVITY OVERNIGHT. HOWEVER ISOLATED THUNDERSTORMS MAY
CONTINUE THROUGH THE NIGHT..ESPECIALLY OVER THE EASTERN PORTION OF
THE CWA. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THE EVENING.
FOR SUNDAY AND SUNDAY NIGHT...SOME DRYING WILL BE SEEN FROM THE
WEST...BUT ANOTHER WEAK RIPPLE IS FORECAST BY THE MODELS TO MOVE
NORTH ACROSS THE AREA...ESPECIALLY THE EASTERN PORTION OF THE CWA.
THIS RIPPLE ALONG WITH NEGATIVE LI VALUES OF -3 FORECAST AND PWAT
VALUES EXPECTED TO STILL BE OVER 1.5 INCHES WILL EXTENDED THE
FLASH FLOOD WATCH FOR SUNDAY AFTERNOON INTO THE EVENING FOR THE
EASTERN PORTION OF THE CWA. THE WESTERN PORTION OF THE CWA WILL SEE
ISOLATED ACTIVITY TOO...BUT AREAL EXTENT DOES NOT WARRANT A WATCH AT
THIS TIME.
.LONG TERM...MONDAY THROUGH SATURDAY...BY MONDAY A RIDGE REMAINS
OVER THE FOUR CORNERS AREA WITH RESULTANT SOUTHERLY FLOW OVER THE
EASTERN PORTION OF THE CWA WHICH CONTINUES INTO THE END OF THE LONG
TERM. HOWEVER BY WEDNESDAY OF NEXT WEEK A LOW PRESSURE AREA OFF THE
PACIFIC NORTHWEST COAST MAY TURN THE FLOW MORE SOUTHWESTERLY OVER
THE AREA...WHICH WOULD INDICATE DRIER CONDITIONS. HOWEVER THE
ECMWF/GFS DIFFER ON THE STRENGTH AND TIMING OF THE LOW SO FOR NOW
DID NOT MAKE MANY CHANGES TO THE LONG TERM. THUS A MORE TRADITIONAL
MONSOON PATTERN OF AFTERNOON/EVENING THUNDERSTORMS OVER MAINLY THE
EASTERN PORTION OF THE CWA WAS KEPT IN THE FORECAST FOR THE LONG
TERM. TEMPERATURES LOOK LIKE THEY WILL WARM TO NEAR NORMAL BE THE
MIDDLE OF THE WEEK.
.AVIATION...FOR MCCARRAN...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET
THROUGH TONIGHT WITH WINDS FAVORING TYPICAL DIURNAL TRENDS.
SHRA/TSRA ARE EXPECTED THROUGH 02Z SUNDAY IN AND AROUND THE LAS
VEGAS VALLEY. GUSTY AND ERRATIC WINDS...REDUCED CIGS AND VSBY ARE
POSSIBLE IN AND NEAR ANY SHRA/TSRA AND OUTFLOW BOUNDARIES MAY IMPACT
CONFIGURATIONS THROUGH 06Z. THUNDERSTORMS ARE EXPECTED TO FORM AND
BE IN AND AROUND THE VALLEY AGAIN AFTER 18Z SUNDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...EXPECT SCT-BKN CLOUDS AOA 10-15K FEET WITH WINDS
FAVORING TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY
SHRA/TSRA. SHRA/TSRA ARE EXPECTED MAINLY TIL 06Z TONIGHT...ACROSS
LINCOLN, CLARK, MOHAVE, CENTRAL/SOUTHERN NYE AND NORTHEASTERN SAN
BERNARDINO COUNTIES. REDUCED CIGS AND VSBY AND GUSTY AND ERRATIC
WINDS IN AND NEAR SHRA/TSRA WILL BE THE MAIN THREATS. ISOLATED TO
SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE SEEN ON SUNDAY...WITH THE
MAIN AREA OF CONCERN BEING LINCOLN/CLARK/MOHAVE COUNTIES.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ014>022.
FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NVZ015-016-018>022.
AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001>003-
036.
FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR AZZ001-003-036.
CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ519>527.
&&
JENSEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Aug 31, 3:21 AM PDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PDT SAT AUG 31 2013 AZZ001>003-036-CAZ524>527-NVZ014>022-010700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 321 AM PDT SAT AUG 31 2013 /321 AM MST SAT AUG 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO CREATE THE POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM UNTIL 11 PM FOR SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY IN CALIFORNIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO DECREASING THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WITHIN THE WATCH AREA THIS AFTERNOON AND EVENING. MEANWHILE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-010700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- 321 AM PDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOON MOISTURE WILL LINGER OVER THE AREA THROUGH MUCH OF NEXT WEEK LEADING TO ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRYING BY FRIDAY WHICH WOULD LEAD TO DECREASING THUNDERSTORM CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 31, 4:51 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 3 NNW LANDERS (AR190) 34.27N 116.44W
08/31/2013 SAN BERNARDINO CA TRAINED SPOTTER
6 INCHES OF WATER AND MUD FLOWING ACROSS HIGHWAY 247 AT
RECHE ROAD.
0145 PM FLASH FLOOD 4 N LANDERS (AR190) 34.28N 116.40W
08/31/2013 SAN BERNARDINO CA TRAINED SPOTTER
SEVERAL INCHES OF WATER WITH ROCKS AND MUD FLOWING ACROSS
BELFIELD BLVD AT ENCANTADO BLVD IN LANDERS.
0210 PM FLASH FLOOD 4 NNE SLOAN 36.00N 115.19W
08/31/2013 CLARK NV TRAINED SPOTTER
WATER 3 FEET DEEP FLOWING ACROSS DEAN MARTIN AT CACUTS
AVE.
0210 PM FLASH FLOOD 3 NW CENTENNIAL HILLS 36.31N 115.31W
08/31/2013 CLARK NV TRAINED SPOTTER
3 FEET OF WATER FLOWING AT THE INTERSECTION OF GRAND
TETON AND GRAND CANYON.
0247 PM FLASH FLOOD 12 WNW DEATH VALLEY JUN 36.35N 116.63W
08/31/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS DEBRIS ACROSS HIGHWAY 190 BETWEEN MILE
MARKERS 121 AND 128
0300 PM FLASH FLOOD 1 NW PANACA 37.79N 114.39W
08/31/2013 LINCOLN NV TRAINED SPOTTER
6 INCHES OF WATER FLOWING ACROSS MAIN ST IN PANACA.
0306 PM FLASH FLOOD 4 SE KEELER 36.43N 117.82W
08/31/2013 INYO CA LAW ENFORCEMENT
CHP REPORTS THAT THE INTERSECTION OF CA 190 AND CA 136 IS
CLOSED DUE TO ROADWAY FLOODING.
0335 PM FLASH FLOOD 5 NE SLOAN 36.00N 115.15W
08/31/2013 CLARK NV PUBLIC
THE INTERSECTION OF CACTUS AND BERMUDA IS TO PASSABLE DUE
TO ROADWAY FLOODING.
0351 PM FLASH FLOOD 5 W CEDAR HILLS 35.18N 113.88W
08/31/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY S.O. REPORTS THAT D.W. RANCH ROAD IS CLOSED
DUE TO FLASH FLOODING.
0400 PM FLASH FLOOD 3 SSW CEDAR HILLS 35.14N 113.81W
08/31/2013 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY S.O. REPORTS THAT BLAKE RANCH ROAD IS
CLOSED DUE TO FLASH FLOODING.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:41 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Aug 31, 6:03 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Aug 31, 6:19 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Aug 31, 6:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Aug 31, 7:16 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Sep 1, 1:30 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 1, 2:02 AM PDT | Flash Flood Warning | VEF | San Bernardino | 118 min |
| Sep 1, 4:30 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.